Evidence map›Paper›PMID 39131012›Full record

ArticleCureus2024

Corneal Deposits Following Combined Gatifloxacin and Prednisolone Therapy Post-Keratoplasty: A Report of a Rare Case.

Chaitanya Modgil, Pranav More, Abhay Lune, Iqra Mushtaq

Abstract readCase Reports
In one paragraph

Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Chaitanya ModgilOphthalmology, Dr. D. Y. Patil Medical College, Hospital and Research Centre, Pune, IND.
Pranav MoreOphthalmology (Cornea), Dr. D. Y. Patil Medical College, Hospital and Research Centre, Pune, IND.
Abhay LuneOphthalmology, Dr. D. Y. Patil Medical College, Hospital and Research Centre, Pune, IND.
Iqra MushtaqOphthalmology, Dr. D. Y. Patil Medical College, Hospital and Research Centre, Pune, IND.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Corneal deposits associated with topical medications, particularly fluoroquinolones, are a recognized complication in ophthalmic practice. We present a case of a 66-year-old female with pseudophakic bullous keratopathy who developed corneal crystalline deposits following prolonged use of gatifloxacin and prednisolone eye drops post-penetrating keratoplasty. The patient presented with diminished vision and significant corneal opacity in the affected eye. Anterior segment examination and OCT imaging confirmed deposits extending from the epithelium to the anterior stroma. Management included corneal scrapping and transition to topical tobramycin and propylene glycol eye drops, resulting in the resolution of deposits and improvement in vision. This case underscores the importance of vigilant monitoring and judicious use of topical medications to mitigate adverse effects in high-risk ophthalmic patients undergoing corneal procedures.

Indexed as

corneal depositcorneal scrappinggatifloxacinkeratoplastyprednisolone

Identifiers

PMID39131012
PMCPMC11315940

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.